Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 22, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 15, 2018, 8:09 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2018, 8:09 PM EDT (00:09 UTC)
- Expired
- Jun 15, 2018, 9:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:10 PM EDT | TSTM WND DMG | 4 Ssw Knightsville, SC | HIGHWAY PATROL REPORTED TREE DOWN AT THE INTERSECTION OF SUMMERS DRIVE AND HIGHWAY 61. |
| Jun 15, 8:11 PM EDT | TSTM WND DMG | 5 S Givhans, SC | SC HIGHWAY PATROL REPORTED A TREE DOWN AT THE INTERSECTION OF ALTERNATE HIGHWAY 17 AND CLUBHOUSE ROAD. |
| Jun 15, 8:28 PM EDT | TSTM WND DMG | Cottageville, SC | HIGHWAY PATROL REPORTED A TREE DOWN AT THE 1000 BLOCK OF GRIFFITH ACRES DRIVE. |
| Jun 15, 8:28 PM EDT | TSTM WND DMG | Cottageville, SC | HIGHWAY PATROL REPORTED A TREE DOWN AT THE 13000 BLOCK OF ROUND O ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2291 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365
WUUS52 KCHS 160009
SVRCHS
SCC019-029-035-160115-
/O.NEW.KCHS.SV.W.0022.180616T0009Z-180616T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
809 PM EDT FRI JUN 15 2018
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Charleston County in southeastern South Carolina...
Colleton County in southeastern South Carolina...
Dorchester County in southeastern South Carolina...
* Until 915 PM EDT.
* At 809 PM EDT, a severe thunderstorm was located near Slands
Bridge, moving southwest at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
* Locations impacted include...
North Charleston, Summerville, Middleton Place, Slands Bridge,
Givhans Ferry State Park, Ridgeville, Cottageville and Givhans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3310 8027 3301 8014 3291 8010 3275 8045
3295 8061
TIME...MOT...LOC 0009Z 061DEG 19KT 3292 8031
HAIL...1.00IN
WIND...60MPH
$$
NED3 follow-up statements
084
WWUS52 KCHS 160023
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
823 PM EDT FRI JUN 15 2018
SCC019-029-035-160115-
/O.CON.KCHS.SV.W.0022.000000T0000Z-180616T0115Z/
Charleston SC-Colleton SC-Dorchester SC-
823 PM EDT FRI JUN 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CHARLESTON...COLLETON AND DORCHESTER COUNTIES...
At 822 PM EDT, a severe thunderstorm was located 9 miles southwest of
Slands Bridge, moving southwest at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Summerville, Slands Bridge, Givhans Ferry State Park, Cottageville,
Round O, Delemar Crossroads, Givhans and Jacksonboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3308 8032 3299 8019 3289 8014 3275 8045
3295 8061
TIME...MOT...LOC 0022Z 061DEG 19KT 3288 8039
HAIL...0.88IN
WIND...60MPH
$$
NED464
WWUS52 KCHS 160052
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
852 PM EDT FRI JUN 15 2018
SCC019-029-035-160115-
/O.CON.KCHS.SV.W.0022.000000T0000Z-180616T0115Z/
Charleston SC-Colleton SC-Dorchester SC-
852 PM EDT FRI JUN 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CHARLESTON...COLLETON AND DORCHESTER COUNTIES...
At 851 PM EDT, a severe thunderstorm was located 10 miles east of
Walterboro, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Cottageville, Round O, Delemar Crossroads and Jacksonboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3304 8042 3296 8029 3286 8021 3275 8045
3295 8061
TIME...MOT...LOC 0051Z 059DEG 15KT 3286 8049
HAIL...0.75IN
WIND...60MPH
$$
NED407
WWUS52 KCHS 160112
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
912 PM EDT FRI JUN 15 2018
SCC019-029-035-160121-
/O.EXP.KCHS.SV.W.0022.000000T0000Z-180616T0115Z/
Charleston SC-Colleton SC-Dorchester SC-
912 PM EDT FRI JUN 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON...COLLETON AND
DORCHESTER COUNTIES WILL EXPIRE AT 915 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 3304 8042 3296 8029 3286 8021 3275 8045
3295 8061
TIME...MOT...LOC 0111Z 061DEG 19KT 3281 8059
$$
NEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:03 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 15, 8:03 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Charleston SC 803 PM EDT Fri Jun 15 2018 .SYNOPSIS... A weak cold front will move slowly through the area tonight into Saturday, dissipating south of the area by early next week. The region will then remain generally between Atlantic high pressure and a weak trough of low pressure well inland through next week. && .NEAR TERM /THROUGH SATURDAY/... As of 8 PM: A large cluster of storms has developed over the Berkeley/Dorchester County line, drifting to the SW. KCLX indicated that a well defined outflow has departed the storm cluster and appears to track to the SW at 25 kts. Interestingly, a weak cell has developed over Colleton County, between an outflow to the NE, NW, and a sea breeze from the E. Given the deep instability I would assume that the Colleton County cell will be the updraft to watch over the next hour. As of 7 PM: Thunderstorms continue to develop along an old lake breeze and back door cold front across Charleston and Berkeley Counties. Another batch of thunderstorms was developing along a outflow across Allendale County. The environment continues to feature 4k CAPE and DCAPE around 1300 J/kg. Updrafts should continue over the next few hours, storm motions to the SW around 10-15 kts as the Awendaw reaches the I-26 corridor. I will update PoPs values and placement. Previous Discussion: The forecast philosophy has not changed much from this morning's forecast discussion. Convection is slowly expanding on coverage across the Pee Dee along/ahead of a weak, backdoor cold front. Convection will gradually build/develop south with the front as a plethora of mesoscale boundaries interact with the sea breeze. The greatest coverage of tstms still looks to occur across the Charleston Tri-County area into Colleton County where the best juxtaposition of strong instability and low- level convergence will occur. Even at this hour, it is unclear how organized the approaching convection will become as any organization will be highly dependent on mesoscale processes given the weak shear profiles that are in place. Tstms will also be fighting quite bit of mid-level dry air. Conditions will be favorable for severe tstms with damaging winds, large hail and frequent cloud-to-ground lightning all being possible. The risk for severe weather looks greatest along/north of a Walterboro- Kiawah Island line. Farther south, instability drops off considerably, but still moderate for early summer. While an isolated severe tstm could still certainly pop farther south, especially along/south of the I-16 corridor there convection approaching from the south will be the most prevalent, the better instability and severe risk will remain confined to the far northern areas. For the overnight, pops will range from 60% across the Charleston Tri-County area and Colleton County to 30-40% across Southeast Georgia. Rain chances will steadily diminish by late evening with mostly dry conditions expected to prevail during the early morning hours Saturday as the backdoor cold front approaches the Savannah River. Lows will range from the lower 70s inland to the mid-upper 70s at the beaches. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... Saturday: A cold front will stall and weaken over southeast GA. Best moisture/instability will pool along this boundary and will support at least scattered showers/thunderstorms mainly during the afternoon/evening hours. Slow-moving thunderstorms could produce locally heavy rainfall and frequent cloud to ground lightning particularly along/south of the Savannah River. With expected Saturday afternoon instability not as strong as Friday afternoon, the associated severe potential should remain limited to the chance for a couple of stronger updrafts supporting isolated/brief damaging wind gusts. Sunday and Monday: A building upper ridge should support hotter temperatures and could limit coverage of mainly afternoon/evening sea breeze thunderstorms. The latest forecasts indicate slight chance/low chance PoPs during the afternoon/early evening hours. Also, the severe potential appears rather low. Meanwhile, heat index values of at least 100F are expected to increase in coverage especially away from the beaches, and we will assess the potential for higher heat indices/Heat Advisories, particularly starting early next week. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Tuesday-Wednesday, an upper ridge will continue to produce a hot/humid pattern punctuated by typical afternoon/evening thunderstorms along the sea breeze. Then, global models indicate that the upper ridge will gradually retrograde/shift west as a broad upper trough over the northeast U.S./southeast Canada tries to push southward down the U.S. east coast Thursday and Friday. Expect rather typical isolated to scattered afternoon convection each day through Wednesday, with possibly an increase to at least scattered coverage during the afternoons by Thursday and Friday as upper heights lower, and better deep layer moisture potentially moves down from the north on the east side of the retrograding ridge. Guidance was producing likely PoPs most of the area by Thursday and Friday, but given the uncertainty, kept chance wording. Temperatures will continue above normal through the period. Highs in the lower to mid 90s, warmest inland, and lows generally in the lower to mid 70s, warmest near the coast. Outside any thunderstorms, daily afternoon heat indices should average at least 100-105F, and locally higher values could be realized. We will continue to assess the potential Heat Advisories for next week. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... A large cluster of storms has developed over the Berkeley/Dorchester County line, drifting to the SW. KCLX indicated that a well defined outflow has departed the storm cluster and appears to track to the SW at 25 kts. It appears that KCHS will observed a thunderstorm at the beginning of the Oz TAF, then should quickly dissipate with lingering stratiform rain. At KSAV, a few showers will drifting northward, but were quickly dissipating. After the convection, forecast soundings and MOS indicate that VFR conditions will prevail through the rest of the 0Z TAF period. The KSAV TAF will include a PROB30 for thunderstorms from 17Z-23Z. Extended Aviation Outlook: With a stationary/weakening front just south of the area, there exists the potential for later night/early morning stratus/fog, especially at KSAV early Sunday and Monday mornings. Also, the chance for mainly afternoon/evening thunderstorms and associated brief flight restrictions will be slightly greater around KSAV especially Saturday through Monday. Otherwise, expect VFR conditions much of the time. && .MARINE... Tonight: Convection approaching from the north along a backdoor cold front could pose a hazard to mariners late this afternoon into the evening hours. Saturday through Wednesday: Outside hazardous conditions within/near any thunderstorms, expect a typical early summer pattern to prevail. Aside from a brief wind shift to the northeast for a few hours Saturday, expect typical daily sea breeze/nocturnal S/SW winds and accompanying seas to remain below SCA levels through this period. && .TIDES/COASTAL FLOODING... Current data suggest tide levels will fall just short of shallow coastal flooding levels at Charleston Harbor. It could be close, but a Coastal Flood Advisory is not anticipated at this time. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...NED SHORT TERM... LONG TERM... AVIATION...NED MARINE... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 15, 10:18 AM EDT, 9 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1018 AM EDT Fri Jun 15 2018 AMZ330-350-352-SCZ043>045-048>050-052-161430- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM-Inland Colleton- Dorchester-Inland Berkeley-Beaufort-Coastal Colleton-Charleston- Tidal Berkeley- 1018 AM EDT Fri Jun 15 2018 ...A FEW SEVERE THUNDERSTORMS POSSIBLE FROM LATE AFTERNOON THROUGH MID-EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters and southeast South Carolina. .DAY ONE...Today and Tonight. Severe thunderstorms: Thunderstorms are expected to develop and move into Southeast South Carolina from the north late this afternoon and evening as a cold front moves into the area. A few of these thunderstorms could become severe and produce damaging winds, large hail as well as frequent cloud to ground lightning. Locally heavy rainfall could also produce minor flooding of low-lying and poor drainage areas. The main time period for severe weather will be between 4 pm and 10 pm. Residents and visitors should monitoring the latest conditions and forecasts throughout the day. Be prepared to take action should threatening weather approach or if a warning is issued for your area. Stay tuned to NOAA Weather Radio, tv or your local news source for the latest updates from the National Weather Service. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-051- 161430- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Jasper-Coastal Jasper- 1018 AM EDT Fri Jun 15 2018 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 15, 5:49 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Charleston SC
549 PM EDT FRI JUN 15 2018
SCZ050-052-152215-
Tidal Berkeley-Charleston-
549 PM EDT FRI JUN 15 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...
At 549 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Boone Hall Plantation, or near Mount
Pleasant. This storm was nearly stationary.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Charleston, Mount Pleasant, Boone Hall Plantation, Mount Pleasant
Regional Airport, Wando, Mount Pleasant Towne Centre and Cainhoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3280 7985 3290 7994 3295 7984 3293 7982
3293 7980 3287 7974
TIME...MOT...LOC 2149Z 347DEG 3KT 3286 7984
NEDSpecial weather statement, Jun 15, 6:16 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Charleston SC
616 PM EDT FRI JUN 15 2018
SCZ050-052-152245-
Tidal Berkeley-Charleston-
616 PM EDT FRI JUN 15 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...
At 616 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Don Holt Bridge, or near Naval Weapons
Station Charleston. This storm was nearly stationary.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Charleston, Mount Pleasant, Goose Creek, Naval Weapons Station
Charleston, Boone Hall Plantation, Daniel Island, Wando and Mount
Pleasant Towne Centre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3280 7988 3300 8000 3303 7999 3305 7993
3297 7986 3295 7985 3292 7981 3287 7976
TIME...MOT...LOC 2216Z 334DEG 4KT 3291 7991
NEDSpecial weather statement, Jun 15, 6:19 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Charleston SC
619 PM EDT FRI JUN 15 2018
SCZ045-050-152245-
Inland Berkeley-Charleston-
619 PM EDT FRI JUN 15 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...
At 619 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near McClellanville, moving southwest at 15 mph.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
McClellanville, Santee Coastal Reserve and Hampton Plantation State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3314 7935 3303 7959 3316 7971 3324 7951
3324 7949
TIME...MOT...LOC 2219Z 059DEG 13KT 3314 7952
NEDSpecial weather statement, Jun 15, 6:25 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Charleston SC
625 PM EDT FRI JUN 15 2018
SCZ040-152315-
Allendale-
625 PM EDT FRI JUN 15 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY...
At 625 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Barnwell, moving south at 10 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Allendale, Sycamore, Ulmer, Martin, Seigling and Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3311 8137 3311 8126 3312 8124 3312 8120
3310 8117 3301 8113 3300 8149 3315 8153
TIME...MOT...LOC 2225Z 009DEG 9KT 3315 8134
NEDSpecial weather statement, Jun 15, 7:30 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Charleston SC
730 PM EDT FRI JUN 15 2018
SCZ044-050-160000-
Charleston-Dorchester-
730 PM EDT FRI JUN 15 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
DORCHESTER COUNTIES...
At 730 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Archdale, moving south at 15 mph.
HAZARD...strong winds 45 to 55 mph, up to nickel sized hail and
excessive cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
North Charleston, Hanahan, Middleton Place, Ladson, Archdale,
Magnolia Gardens and Charleston Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3298 8004 3295 8004 3292 8002 3287 8003
3288 8015 3299 8013
TIME...MOT...LOC 2330Z 007DEG 12KT 3294 8008
NEDLocal storm report, Jun 15, 7:56 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT FRI JUN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 3 NW CHARLESTON AIRPORT 32.93N 80.08W
06/15/2018 M0.25 INCH DORCHESTER SC TRAINED SPOTTER
PEA SIZED HAIL IN WINDSOR HILL OFF ASHLEY PHOSPHATE
ROAD.
&&
EVENT NUMBER CHS1800450
ETM/CRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:31 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
| Jun 15, 10:37 PM EDT | Special Weather Statement | CHS | Berkeley | 23 min |
| Jun 15, 11:02 PM EDT | Special Weather Statement | CHS | Berkeley | 43 min |
| Jun 16, 2:51 PM EDT | Special Weather Statement | CHS | Jasper | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.